Adverse reaction caused by drugs acting in nervous system: records analysis of a farmacovigilance center in Brazil
AbstractBACKGROUND: The morbi-mortality by the use of medicines is a major health problem. The drug adverse reactions may result in death, increased hospitalizations and healthcare costs. OBJECTIVES: Describe and analyze reports of suspected adverse reactions caused by drugs that act on the nervous system (SN-ADR), registered in the database of the Pharmacovigilance Centre of Ceará, from January 1997 to March 2008. METHODS: All the NS-ADRs were classified according to criteria of the World Health Organization. The causality between the drug administered and the adverse reaction was established, as well as the analysis regarding to the severity of the reaction. RESULTS: The Centre recorded 176 notifications of RAM-SN. The most of the reactions occurred in the hospital. The main reporter was the pharmacist. All the RAM-SN were classified as possible (n = 110), probable (n = 37) and definite (n = 17). With regard to severity, the NS-ADRs were considered: light (n = 21), moderate (n = 127), serious (n = 15) and fatal (n = 1). The fatal case was reported by physician, and involved anesthetic drugs. In general the adverse reactions observed were caused predominantly by analgesics, anesthetics and antiepileptics. DISCUSSION: The data demonstrate the potential values of accessing to a local system of pharmacovigilance to report possible risks with the use of nervous system drugs.
Once accepted for publication, the manuscript becomes permanent property of the Archives of Clinical Psychiatry. This copyright transfer subsumes exclusive and unlimited entitlement of the Archives of Clinical Psychiatry to publish and distribute the full contents of articles in whichever publishing medium, including press and electronic media, in Brazil and abroad.
Manuscripts are accepted with the understanding that the Editor and the editorial staff have the right to make revisions aimed at greater conciseness, clarity, and conformity with Journal style, of course without changing its content.